Texas, 2008Damaging Wind in Texas, August 26, 2008
August 26, 2008 · NWS EWX · 1 event in 1 county or zone
A thunderstorm produced isolated wind damage in Caldwell County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced isolated wind damage in Caldwell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 26, 2:55 PM CST, 21 minutes earlier.
Area forecast discussion, Aug 26, 2:55 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT TUE AUG 26 2008
.DISCUSSION...
THE ATMOSPHERE AT 12Z WAS SIMILAR TO YESTERDAYS...BUT WITH
SLIGHTLY LOWER PWATS...ROUGHLY 1.7-2.0 INCHES ACROSS OUR AREA. THE
12Z MODEL SOLUTIONS SHOW VERY LITTLE CHANGE IN OUR ATMOSPHERE OVER
THE NEXT COUPLE OF DAYS...WITH A LIGHT FLOW ALOFT (SURFACE TO
500MB) AND GENERAL WEAKNESS IN THE PRESSURE HEIGHT FIELDS. THE 12Z
GFS AND TO A LESSER-EXTENT THE 18Z NAM12...SHOW TROPICAL MOISTURE
CREEPING UP THE RIO GRANDE VALLEY AS EARLY AS TOMORROW...BUT
DEFINITELY BY THURSDAY. THIS IS REFLECTED IN THE 12Z GFS PWAT
FORECAST OF GREATER THAN 2 INCHES OVER OUR WESTERN-MOST COUNTIES
BY LATE WEDNESDAY. SO...OUR POPS WILL BE HIGHER FOR THE WEDNESDAY
THROUGH SATURDAY PERIODS ACROSS OUR WESTERN-MOST AREAS. DAYTIME
HEATING WILL CONTINUE TO BE THE MAIN DRIVER OF CONVECTION THROUGH
THE WEEKEND.
ALL EYES ON HURRICANE GUSTAV...WHICH IS FORECAST TO MOVE WNW INTO
THE GULF OF MEXICO OVER THE WEEKEND...LIKELY AS A MAJOR HURRICANE.
THE 12Z GFS SOLUTION DID NOT RESOLVE GUSTAV AS WELL AS THE 12Z
ECMWF...WHICH SHOWS GUSTAV MOVING NW TOWARD THE TX COAST EARLY
NEXT WEEK. IF THIS SCENARIO PANS-OUT...THEN OUR HIGH TEMPERATURE
FORECAST IS LIKELY 5-10 DEGREES TOO LOW FOR MONDAY AND TUESDAY
GIVEN THE STRONG SUBSIDENCE THAT CAN BE EXPECTED ON THE WESTERN
PERIPHERY OF STRONG TROPICAL CYCLONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 95 75 96 75 / 40 10 10 20 20
AUSTIN BERGSTROM INTL AIRPORT 72 95 73 95 72 / 30 10 10 20 20
DEL RIO INTL AIRPORT 73 93 75 92 75 / 20 30 30 50 50
SAN ANTONIO INTL AIRPORT 74 94 75 93 74 / 30 20 20 30 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11/25
Hazardous weather outlook, Aug 26, 4:09 AM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 AM CDT TUE AUG 26 2008
TXZ171>173-183>194-202>209-217>225-228-271015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
509 AM CDT TUE AUG 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Caldwell
- When
- August 26, 3:16 PM CST
- Where
- Caldwell County, 0.91 mi SW of Lockhart
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.870, -97.680
The metal roof on a storage unit was damaged along with some damage to brick walls.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in South Carolina, August 26 to 27, 2008$245,000 · EF2 · 15 events
- Tornadoes and Flash Flooding in Georgia, August 26 to 27, 20083 injured · $1.9 million · EF1 · 19 events
- Flash Flooding and Flooding in North Carolina, August 26 to 27, 2008$15 million · 16 events
- Marine Strong Wind in North Atlantic Coastal Waters, August 26, 20081 death · 1 event
- Tornado and Flash Flooding in South Carolina, August 26, 2008$66,000 · EF0 · 14 events
- Damaging Wind and Lightning Strike in Texas, August 26, 2008$70,000 · 70 kt wind · 2 events
- Tornado in Georgia, August 26, 2008EF1 · 1 event
- Hail in North Dakota, August 26, 2008$20,000 · 1 in hail · 3 events
- Hail in Nebraska, August 26 to 27, 2008$15,000 · 2.75 in hail · 4 events
- Hail in South Dakota, August 26, 20081.75 in hail · 12 events
- Lightning Strike in Texas, August 26, 20081 injured · 1 event
- Hail and Damaging Wind in South Dakota, August 26, 200852 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126099.